Head over to this thread to submit a song for our February 'Love' playlist that we'll be putting on Spotify!

Contraceptive injection :S

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I started to have the injection at 15, September 13th 2011. I had the last one on the 6th of December last year and around the first month I had it in my system, my period had stopped and I would get this brown stuff.
I had no clue, and still don't! but I told the school nurse and she said there's nothing to worry about.
But the part I'm worried about is I havent had my period since 13th September, I do get sore breasts, the cramps, etc. but no sign of any flow. Is this normal?

My mother and sister have both frightened me by watching those documentaries about women being pregnant and they had no clue, and I'm starting to think something along those lines.

It would be really helpful if someone could reassure me about this because I'm not entirely sure if the injection has stoppped my period completely or it's still in my system or something.
Any information would be very much appreciated! :)

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It is really common for progesterone-based contraceptives (such as the injection), to stop your periods or make them really light. It's also very common for the injection in particular to affect your fertility/cycles for up to a year after you stop it. So the very likely answer here is that it's the hormones in the injection messing up your natural cycle.

    Also, women not knowing they're pregnant until they give birth is very rare. I've been pregnant and I have absolutely no idea how anyone doesn't know when they have half a stone of infant kicking the shit out of their insides!
  • *Holly**Holly* Posts: 140 Two little ducks
    Hey HanzyPanzy

    Kaff is right - it's really really common for the injection to make your periods lighter, or even for them to stop completely. This is explained in our Contraceptive injections article.

    You say you've not had the injection since December? Can I ask if you've switched to a different form of contraception since then? Or have you stopped having sex? Because if you've not been having unprotected sex the likelihood of you being pregnant is very slim. But if you still are sleeping with people, make sure you're using something because the jab only protects you for 3 months and you no longer fall into this period.

    If you have stopped having the injection, this could be the ideal time to really look into what contraception you feel most comfortable with. Some girls LOVE not having a period - and therefore suit things like the jab or the coil. But others who get more easily worried, sometimes find a monthly blood flow reassuring and may be more suited to the pill.

    Brook have a brilliant online 'Find my contraception' tool that can help identify which method best suits you. It's really worth checking out.

    It may take a while for the injection to work it's way through your system and for your periods to get back to normal. But, as long as you're still being safe, these symptoms should subside. If you want a more in-depth chat, it might be worth visiting your GP or local GUM clinic.

    Hope that helps.

    Holly
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    As has been said, unless you've had unprotected sex since the last jab wore off, it's most likely just your cycle's still out of whack. I think it took about 6 months before I got proper periods again after stopping the injection. Light periods and breast soreness are fairly common side effects of the injection too. If you're still worried you could do a pregnancy test to put your mind at rest.
Sign In or Register to comment.